一般社団法人日本呼吸器学会 公式サイト
日本呼吸器学会英文誌 Respiratory Investigation
日本呼吸器学会誌 増刊号 学術講演会プログラム 抄録集

Abstract

Full Text of PDF Full Text of PDF (492k)  required ID / password
Article in Japanese

Case Report

A case of drug-induced lung injury caused by a turmeric supplement

Mariko Itaia  Takehiko Shigenagaa  Shuya Miyazakia  Tomoaki Masunoa  Masahiro Hataa  Jhunichi Kadotab 

aDepartment of Respiratory Medicine, Oita Red Cross Hospital
bDepartment of Respiratory Medicine and Infectious Diseases, Oita University Faculty of Medicine

ABSTRACT

A 59-year-old man with emesis and shortness of breath which appeared two weeks after initiation of daily intake of a turmeric supplement was admitted to a nearby hospital. Physical examination showed fever and hypoxemia and chest CT scan demonstrated ground glass opacities bilaterally in the lungs. After being hospitalized, he continued taking the turmeric supplement. Since his disease deteriorated, he was transferred to our hospital. Our investigation revealed elevation of serum KL-6 levels, a marked increase of lymphocytes in the bronchoalveolar lavage fluid, and histopathological features of transbronchial lung biopsy showing alveolitis with lymphocyte infiltration. After careful exclusion of other possible etiologies, we suspected that his disease was interstitial pneumonia attributable to turmeric. Cessation of the turmeric supplement and oral steroid therapy improved his symptoms and chest CT abnormality. The drug-induced stimulation test (DLST) for the turmeric supplement was subsequently positive. From the above clinical course and data, we diagnosed him with drug-induced lung injury caused by a turmeric supplement which has never been reported before.

KEYWORDS

Turmeric (Curcuma)  Drug-induced lung injury  Drug-induced lymphocyte stimulation test (DLST) 

Received 14 Nov 2019 / Accepted 27 Mar 2020

AJRS, 9(4): 266-270, 2020

Google Scholar